Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 29, NWS Mobile, AL

March 15, 2024Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Mar 15, 2024, 11:13 PM CDT for Clarke County, Washington County, Alabama. It took effect at Mar 19, 2024, 1:00 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 15, 2024, 11:13 PM CDT (04:13 UTC)
In effect from
Mar 19, 2024, 1:00 AM CDT
Expired
Mar 19, 2024, 10:29 AM CDT
In force
9 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Leroy (LRYA1). The gauge peaked at 23.22 ft at Mar 15, 2024, 12:00 AM CDT.

actionminormoderate20253003/1603/1703/1803/1903/20
Action stage
19 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS44 KMOB 160413
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1113 PM CDT Fri Mar 15 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

For the Tombigbee River...including Leroy...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC025-129-170415-
/O.NEW.KMOB.FL.W.0029.240319T0600Z-000000T0000Z/
/LRYA1.1.ER.240319T0600Z.000000T0000Z.000000T0000Z.NO/
1113 PM CDT Fri Mar 15 2024

...FLOOD WARNING IN EFFECT FROM LATE MONDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From late Monday night until further notice.

* IMPACTS...At 24 feet, Flooding of low lying farm and pasturelands 
  begins. Cattle in low lying areas should be moved to higher ground.

* ADDITIONAL DETAILS...
  - At 10:00 PM CDT Friday the stage was 21.2 feet.
  - Forecast...The river is expected to rise above flood stage
    early Tuesday morning and continue rising to 24.5 feet
    Wednesday evening.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

BB
7 follow-up statements
566 
WGUS84 KMOB 161502
FLSMOB

Flood Statement
National Weather Service Mobile AL
1002 AM CDT Sat Mar 16 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC025-129-171515-
/O.EXT.KMOB.FL.W.0029.240319T1600Z-240321T0801Z/
/LRYA1.1.ER.240319T1600Z.000000T0000Z.240321T0200Z.NO/
1002 AM CDT Sat Mar 16 2024

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY MORNING TO EARLY 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From Tuesday morning to early Thursday morning.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Saturday the stage was 20.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late Tuesday morning to a crest of 24.2 feet Tuesday evening.
    It will then fall below flood stage late Wednesday evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$
114 
WGUS84 KMOB 170137
FLSMOB

Flood Statement
National Weather Service Mobile AL
837 PM CDT Sat Mar 16 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Clarke and Washington 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC025-129-180145-
/O.EXT.KMOB.FL.W.0029.240319T0900Z-240321T0300Z/
/LRYA1.1.ER.240319T0900Z.000000T0000Z.240320T2100Z.NO/
837 PM CDT Sat Mar 16 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE MONDAY NIGHT TO LATE 
WEDNESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From late Monday night to late Wednesday evening.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Saturday the stage was 20.2 feet.
  - Forecast...The river is expected to rise above flood stage
    early Tuesday morning to a crest of 24.4 feet early Tuesday
    afternoon. It will then fall below flood stage Wednesday
    afternoon.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

JP
687 
WGUS84 KMOB 171425
FLSMOB

Flood Statement
National Weather Service Mobile AL
925 AM CDT Sun Mar 17 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC025-129-181430-
/O.EXT.KMOB.FL.W.0029.240319T0336Z-240321T0200Z/
/LRYA1.1.ER.240319T0336Z.000000T0000Z.240320T2000Z.NO/
925 AM CDT Sun Mar 17 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO LATE WEDNESDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From Monday evening to late Wednesday evening.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Sunday the stage was 20.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 24.3 feet Tuesday
    morning. It will then fall below flood stage Wednesday
    afternoon.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$
339 
WGUS84 KMOB 180214 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
914 PM CDT Sun Mar 17 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC025-129-190215-
/O.EXT.KMOB.FL.W.0029.240319T0000Z-240320T2200Z/
/LRYA1.1.ER.240319T0000Z.240319T0600Z.240320T1600Z.NO/
914 PM CDT Sun Mar 17 2024

...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO WEDNESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From Monday evening to Wednesday afternoon.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Sunday the stage was 21.2 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 24.4 feet early Tuesday
    morning. It will then fall below flood stage late Wednesday
    morning.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

JP
329 
WGUS84 KMOB 181457
FLSMOB

Flood Statement
National Weather Service Mobile AL
957 AM CDT Mon Mar 18 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC025-129-191500-
/O.EXT.KMOB.FL.W.0029.240320T0000Z-240320T0600Z/
/LRYA1.1.ER.240320T0000Z.240320T0000Z.240320T0000Z.NO/
957 AM CDT Mon Mar 18 2024

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY EVENING TO EARLY 
WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From Tuesday evening to early Wednesday morning.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Monday the stage was 21.8 feet.
  - Forecast...The river is expected to rise to a crest of 24.0
    feet tomorrow evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$
472 
WGUS84 KMOB 190300
FLSMOB

Flood Statement
National Weather Service Mobile AL
1000 PM CDT Mon Mar 18 2024

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Clarke and Washington 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC025-129-200300-
/O.CON.KMOB.FL.W.0029.240320T0000Z-240320T0600Z/
/LRYA1.1.ER.240320T0000Z.240320T0000Z.240320T0000Z.NO/
1000 PM CDT Mon Mar 18 2024

...FLOOD WARNING REMAINS IN EFFECT FROM TUESDAY EVENING TO EARLY 
WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River near Leroy.

* WHEN...From Tuesday evening to early Wednesday morning.

* IMPACTS...At 24.0 feet, Flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Monday the stage was 22.4 feet.
  - Forecast...The river is expected to rise to a crest of 24.0
    feet tomorrow evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

JP
346 
WGUS84 KMOB 191529
FLSMOB

Flood Statement
National Weather Service Mobile AL
1029 AM CDT Tue Mar 19 2024

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Tombigbee River Near Leroy affecting Washington and Clarke 
  Counties.

ALC025-129-191630-
/O.CAN.KMOB.FL.W.0029.240320T0000Z-240319T1529Z/
/LRYA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT Tue Mar 19 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tombigbee River Near Leroy.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Tuesday the stage was 22.7 feet.
  - Forecast...The river is expected to rise to a crest of 22.9
    feet this evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 15, 7:19 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 15, 7:19 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
719 PM CDT Fri Mar 15 2024

...New AVIATION and MESO-SCALE UPDATE...
.AVIATION...
(06Z TAFS)
Issued at 719 PM CDT Fri Mar 15 2024

Lingering showers southeast of I-65, along with scattered showers
with embedded thunderstorms along the Florida coast, will taper
off through mid-evening. IFR to LIFR ceilings will return late
this evening through tonight in the wake of a weak cold front.
Areas of fog across our coastal sections with patchy fog interior
areas are possible after midnight into the early morning hours,
bringing localized reductions in visibility. Conditions should
improve to VFR by late Saturday morning into the early afternoon
hours. /22

&&

.MESO-SCALE UPDATE...

Severe Thunderstorm Watch #53 has been allowed to expire at the
top of the hour as the lingering showers southeast of I-65, along
with scattered showers with embedded thunderstorms along the
Florida coast, taper off through mid-evening. /22

&&

.PREV DISCUSSION... /issued 358 PM CDT Fri Mar 15 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR AND SHORT TERM...
(Tonight through S) Issued at 352 PM CDT Fri Mar 15 2024

Showers and thunderstorms should move southeast of the forecast
area by mid evening with an end to the severe weather threat. The
boundary will likely stall out along or just south of the coast
later this evening as the shortwave and convection shifts east.
With the boundary still near the area, expecting dewpoints to
remain in the lower to middle 60s over coastal counties. As winds
diminish, there may be some patchy fog over these areas but
confidence in the potential for dense fog is lower than preferred
due to uncertainty in the eventual boundary position.

Forecast uncertainty increases over the weekend regarding
potential for additional severe storms and flooding. This will
ultimately hinge upon the eventual positioning of the boundary.
Dry conditions should return for most of Saturday as our area will
be in between systems. Much of the guidance suggests that there
will be some air mass recover during the day along the coast with
temperatures likely rising back into the upper 70s to lower 80s
with dewpoints in the low/mid 60s. Another subtle shortwave in
zonal flow aloft approaches the region by Saturday evening.
Scattered showers and thunderstorms should redevelop in
association with this feature. Overall, the richer theta air is
most likely to remain offshore as it should be suppressed by
outflow from the Friday evening convection. This should limit the
overall threat for severe storms with this activity despite
favorable deep layer shear for storm organization.

There are mixed signals in the guidance for Sunday which will
eventually determine our severe weather and flooding threat. The
latest operational runs of the GFS and ECMWF are quite different
in there handling of potential return of the richer instability
over the Gulf. The ECMWF run supports instability returning to the
coastal counties on Sunday ahead of the shortwave approaching
from the southwest by afternoon. The GFS keeps the instability
suppressed to the south as a result of a stronger southward push
of convective outflow from convection Saturday night. Latest
ensemble probabilistic data suggests between 25% and 50% chance
for surface based instability returning onshore. This scenario
will ultimately come down to mesoscale processes and eventual
evolution of convection and associated outflow Saturday night. If
convection Saturday night surges into the northern Gulf, then
surface based instability will likely struggle to return back to
the coast Sunday. Conversely, a weaker convective push south would
result in higher potential for surface based instability to get
back on shore. So much uncertainty remains through the weekend,
especially with respect to the severe storm and flooding
potential.

Sunday's shortwave will shift east Sunday night with a cold front
sweeping across the area Sunday evening. This will bring an end to
any storms with drier and much cooler air filtering across the
forecast area. /JLH

LONG TERM...
(Tuesday through Friday)
Issued at 352 PM CDT Fri Mar 15 2024

Northwesterly to zonal flow aloft returns to the local region as
an upper-level longwave trough over the eastern US slowly begins
to lift northeastward into the western Atlantic. As it exits to
the northeast, upper ridging briefly builds over the central US;
the axis passing overhead late Wednesday into early Thursday
morning. At the surface, the cold front which passed through the
local region Sunday night continues to push further into the Gulf.
In its wake, high pressure begins to build into the region,
allowing for a much cooler and drier airmass to filter in from the
north. Highs on Monday and Tuesday will only top out in the low
to mid 60s across the region, with lows Monday and Tuesday nights
dropping into the mid to upper 30s to low 40s (a few far interior
locations could briefly drop below freezing Monday night).
Temperatures and moisture values begin to slowly rebound by the
middle to latter part of the week as the high slides to our east
and winds turn southeasterly to southerly. Our next chance of rain
returns to the region Thursday afternoon through Friday morning
as a southern stream shortwave trough approaches and passes
overhead. Long range model guidance suggests that a surface low
may attempt to develop over the northern Gulf in association with
this shortwave trough. As of right now, the low may remain over
the Gulf as it slides east, giving way to a more overrunning,
cool-sector rain event, however, we will continue to monitor
trends over the next few days. /96

MARINE...
Issued at 352 PM CDT Fri Mar 15 2024

Light to occasionally moderate southeasterly to southerly winds
will persist through today. Winds become more variable tonight as
a frontal boundary drifts into the region and meanders over area
waters this weekend. A stronger cold front sweeps across the
marine zones Sunday night into Monday, bringing a strong offshore
flow to area waters for the beginning of the week. A Small Craft
Advisory may become necessary Monday through Monday night. Dense
sea fog will continue through today for Mobile Bay, the
Mississippi Sound, as well as adjacent Gulf waters out to 20 NM.
Additional fog development may be possible through the weekend.
/96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      63  80  63  72  50  66  36  61 /  10  20  40  90  30   0   0   0
Pensacola   65  79  65  73  54  67  39  60 /  30  20  20  90  40   0   0   0
Destin      64  76  65  73  56  68  42  60 /  40  20  20  80  40  10   0   0
Evergreen   60  79  60  72  46  64  33  63 /  20  10  40  90  40   0   0   0
Waynesboro  59  77  58  66  44  62  32  62 /  10  10  60  90  20   0   0   0
Camden      58  76  58  66  43  60  32  61 /  10  10  50  90  30   0   0   0
Crestview   62  81  61  76  50  67  35  62 /  30  20  20  90  50   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 7 AM CDT Saturday through Monday
     morning for ALZ265-266.

FL...High Rip Current Risk from 7 AM CDT Saturday through Monday
     morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.